Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 120, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 20, 2007, 4:55 PM CDT for Chisago County, Minnesota. It was in force for 34 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2007, 4:55 PM CDT (21:55 UTC)
- Expired
- Jun 20, 2007, 5:29 PM CDT
- In force
- 34 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Chisago County, MN
The radar
The Minneapolis radar (KMPX), 82 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 5:10 PM CDT | HAIL 0.75 | 2 N Wyoming, MN | |
| Jun 20, 5:10 PM CDT | HAIL 1 | 4 S Chisago City, MN | |
| Jun 20, 5:12 PM CDT | HAIL 1.75 | 5 Ne Forest Lake, MN | |
| Jun 20, 5:15 PM CDT | HAIL 1.25 | Chisago City, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 4:22 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.9 hours before the alert went out and 353 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 202155 SVRMPX MNC025-202245- /O.NEW.KMPX.SV.W.0120.070620T2155Z-070620T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 455 PM CDT WED JUN 20 2007 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHISAGO COUNTY IN EAST CENTRAL MINNESOTA... * UNTIL 545 PM CDT * AT 453 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND 65 MPH WINDS. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF WYOMING...OR ABOUT 11 MILES SOUTHEAST OF CAMBRIDGE...AND MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... WYOMING... CHISAGO CITY... LINDSTROM... INTERSTATE 35 BETWEEN WYOMING AND NORTH BRANCH... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING FOR SOUTHERN MINNESOTA. LAT...LON 4550 9302 4531 9301 4531 9274 4542 9265 $$ KAT
1 follow-up statement
000 WWUS53 KMPX 202229 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 529 PM CDT WED JUN 20 2007 MNC025-202239- /O.CAN.KMPX.SV.W.0120.000000T0000Z-070620T2245Z/ CHISAGO MN- 529 PM CDT WED JUN 20 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CHISAGO COUNTY IS CANCELLED... RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD MOVED OUT OF THE WARNED AREA. THUS THE WARNING HAS BEEN CANCELLED. PRIOR TO MOVING OUT OF THE COUNTY...THE STORM PRODUCED HAIL TO AT LEAST QUARTER SIZE SOUTH OF CHISAGO CITY. LAT...LON 4550 9302 4531 9301 4531 9274 4542 9265 $$ KAT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 4:02 PM CDT, 53 minutes earlier.
Area forecast discussion, Jun 20, 4:02 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 402 PM CDT WED JUN 20 2007 .DISCUSSION... COOL FRONTAL BOUNDARY DRAPED OVER CENTRAL MN FROM KETH TO KRZN EXPECTED TO CONTINUE TO PLOW SOUTH...AND BECOME QUASI-STATIONARY AFTER IT MOVES TO A KPGN TO KRGK LINE BY 06Z. DEALING WITH POSSIBLE SEVERE WX OVR WI COUNTIES WITH BEST MU CAPE...LIS...850 THETA E ADVECTION...AND ZERO TO 6KM BULK SHEAR OVER THIS REGION PRIOR TO 21/03Z. NOT TOO IMPRESSED WITH CONVECTIVE CHANCES OVR MN TERRITORY PRIOR TO 06Z. THROW IN A SECONDARY...WEAKER THETA E COUPLET...STRONG DIVERGENCE ALOFT...AND PRE-COOL FRONT FORCING...AND YOUVE GOT THE MAKINGS OF YOUR STANDARD CHANCE POPS THIS SECTOR PRIOR TO MIDNIGHT. USED GFS40 AS MODEL OF CHOICE DUE TO PLACEMENT OF CONVECTIVE ELEMENTS OVER N WI EARLIER THIS AFTERNOON...AND ITS HANDLING OF RECENT SYSTEMS. GFS UNFORTUNATELY PAINTINGIN A MUCH MORE SUBDUED PRECIPITATION PICTURE THROUGH FORECAST PERIOD. QUASISTATIONARY BOUNDARY MORPHS INTO A WARM FRONTAL BOUNDARY SHORTLY AFTER MIDNIGHT...AND BEGINS TO MEANDER BACK NORTH INTO CENTRAL MN. USED 310K COND PRESSURE ANAL TO PLACE POPS CHANCES THIS TIME FRAME AND INTO FRIDAY. BEST CHANCE FOR RAINFALL THIS FORECAST PACKAGE WILL OCURR THURSDAY AFTERNOON INTO THU EVE. BEST Q-VECTOR CONVERGENCE INDICATED FOR FAR SOUTHERN MN...WITH RAINFALL POSSIBLEY APPROACHING ONE INCH FOR SOUTH CENTRAL PORTION OF CWA. AFTER THAT...50H RIDGE REALLY BEGINS TO BUILD INTO MONDAY ACROSS UPPER MIDWEST. BOOSTED AFTN TEMPS AT LEAST ONE CATEGORY FRIDAY INTO MONDAY IN RESPONSE TO STRONG SOUTHERLY WINDS AND THICKNESS VALUES IN THE 570 TO 578 CATEGORY...AND OUR PERSISTENT DROUGHT CONDITIONS. NEXT CHANCE FOR RAINFALL UNFOLDS OVR FA ON TUE AND WED IN TANDEM WITH ANOTHER COOL FRONT THIS TIME FRAME. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR/AJZ
Hazardous weather outlook, Jun 20, 4:12 AM CDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 412 AM CDT WED JUN 20 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 210915- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 412 AM CDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A WEAK FRONTAL BOUNDARY THAT WILL PUSH THROUGH MINNESOTA AND WISCONSIN THIS AFTERNOON AND INTO THE OVERNIGHT HOURS. A SLIGHT RISK OF SEVERE WEATHER EXISTS FOR MOST OF THE AREA...WITH THE SOUTHERN THIRD OF MINNESOTA...AS WELL AS WEST CENTRAL WISCONSIN...SEEING THE GREATEST CHANCE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS...ALTHOUGH TORNADOES CANNOT BE RULED OUT...ESPECIALLY OVER SOUTHWEST AND SOUTH CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED ON THURSDAY AND FRIDAY. VERY HEAVY RAIN WILL BE POSSIBLE...ESPECIALLY OVER SOUTHWEST AND SOUTH CENTRAL MINNESOTA. SEVERE STORMS ARE ALSO POSSIBLE ON THURSDAY... TO THE SOUTH OF A LINE FROM MADISON TO OWATONNA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY...AND AGAIN ON THURSDAY. KAT
In the hours before
Special weather statement, Jun 20, 2:45 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 245 PM CDT WED JUN 20 2007 WIZ016-202030- RUSK- 245 PM CDT WED JUN 20 2007 ...SIGNIFICANT WEATHER ALERT FOR RUSK COUNTY UNTIL 330 PM CDT... AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF WINTER...AND MOVING SOUTHEAST AT 50 MPH. ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE LIKELY WITH THIS STORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE HAWKINS. PEOPLE IN NORTHEASTERN RUSK COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Special weather statement, Jun 20, 3:43 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 343 PM CDT WED JUN 20 2007 WIZ016-202130- RUSK- 343 PM CDT WED JUN 20 2007 ...SIGNIFICANT WEATHER ALERT FOR RUSK COUNTY UNTIL 430 PM CDT... AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING ANOTHER STRONG THUNDERSTORM 10 MILES SOUTH OF WINTER...AND MOVING SOUTHEAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE LIKELY WITH THIS STORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE HAWKINS. PEOPLE IN NORTHEASTERN RUSK COUNTY...INCLUDING THE CITY OF HAWKINS... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. JPR
Special weather statement, Jun 20, 3:59 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 359 PM CDT WED JUN 20 2007 MNZ048-049-202130- POPE-STEARNS- 359 PM CDT WED JUN 20 2007 ...SIGNIFICANT WEATHER ALERT FOR STEARNS AND POPE COUNTIES UNTIL 430 PM CDT... AT 354 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 9 MILES EAST OF GLENWOOD...OR 15 MILES SOUTHWEST OF SAUK CENTRE...AND MOVING EAST AT 30 MPH. HAIL TO THE SIZE OF DIMES...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. PEOPLE IN EASTERN POPE AND WESTERN STEARNS COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. KAT
Local storm report, Jun 20, 4:30 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
430 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL 6 S SAUK CENTRE 45.65N 94.96W
06/20/2007 E1.00 INCH STEARNS MN TRAINED SPOTTER
&&
ELNSpecial weather statement, Jun 20, 4:33 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 433 PM CDT WED JUN 20 2007 MNZ052-053-061-202200- ANOKA-CHISAGO-ISANTI- 433 PM CDT WED JUN 20 2007 ...SIGNIFICANT WEATHER ALERT FOR ISANTI...CHISAGO AND ANOKA COUNTIES UNTIL 500 PM CDT... AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ISANTI...AND MOVING SOUTHEAST AT 40 MPH. HAIL TO THE SIZE OF DIMES...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE WYOMING...ISANTI AND EAST BETHEL. PEOPLE IN CENTRAL CHISAGO...NORTHEASTERN ANOKA AND SOUTHEASTERN ISANTI COUNTIES...INCLUDING THE CITIES OF ISANTI AND WYOMING...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. KAT
Local storm report, Jun 20, 4:45 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
445 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL 8 W CAMBRIDGE 45.56N 93.39W
06/20/2007 E0.75 INCH ISANTI MN TRAINED SPOTTER
&&
ELNThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 4:06 PM CDT | Severe Thunderstorm Warning | MPX | Pope, Stearns | 54 min |
| Jun 20, 4:40 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Isanti | 32 min |
| Jun 20, 4:52 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 53 min |
| Jun 20, 5:16 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Sherburne | 59 min |
| Jun 20, 5:24 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Wright | 66 min |
| Jun 20, 5:32 PM CDT | Severe Thunderstorm Warning | MPX | Mille Lacs | 43 min |
| Jun 20, 5:52 PM CDT | Severe Thunderstorm Warning | MPX | Isanti | 53 min |
| Jun 20, 6:09 PM CDT | Tornado Warning | MPX | Wright | 36 min |
| Jun 20, 6:11 PM CDT | Severe Thunderstorm Warning | MPX | Mille Lacs, Sherburne | 34 min |
| Jun 20, 6:16 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod | 59 min |
| Jun 20, 6:21 PM CDT | Severe Thunderstorm Warning | MPX | Chisago | 54 min |
| Jun 20, 6:24 PM CDT | Tornado Warning | MPX | Carver | 51 min |
| Jun 20, 6:28 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 62 min |
| Jun 20, 6:47 PM CDT | Severe Thunderstorm Warning | MPX | Wright | 26 min |
| Jun 20, 6:57 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 63 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.